Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking lanzaprazole for acid reflux. Getting chest pain. Worrisome

Hi my names Kyle I m 25 i suffer from acid reflux and take lanzaprazole each day. But over the last couple of years I have eat a very bad diet fast food alcohol ect. I have been suffering from pains in the left side of my chest it feels like an ache or sometimes it s a stabbing pain pain that runs coincidentally with my heart beat which is worrying. I have noticed tho that it mainly happens when I m resting or in bed at night . I am a builder so my job is phisycal and hasn t affected me at work just when I m resting. Can u shed some light on my problem thanks
Asked On : Wed, 30 Jan 2013
Answers:  2 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear...
Gastro esophageal reflux disease, is caused by the reflux of acid from stomach to esophagus due to relaxation of the sphincter at the lower part of esophagus.
Pains in the left side of chest is attributed to formation of gas in stomach which is causing elevation & irritation to the diaphragm.
Lanzaprazole is an antacid which prevent acid formation in stomach.
Metoclopramide can also be used but it has some side effects on long term usage.
Other than that...avoid consuming irritating substances such as acidic & rich foods, caffeine, nicotine, and alcohol.
Try to sleep on the left side, or with your upper body raised.
If symptoms still persist, it will be better to consult a Gastroenterologist.
There is no need to will be fine.
Wish you a good health & speedy recovery.
Thanks & Take care.
Answered: Wed, 30 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Nsah Bernard's  Response
Dec 2012
Hello Kyle,

Thanks for posting

In my opinion despite the fact that you are on a protein pump inhibitor, you might still be suffering from the acid reflux according your description. The fact that it happens only at rest when gastric secretion probably usually meets an empty stomach supports my suspicion. Your stabbing is not likely due to coronary artery diseases as presentation is not typical.
What you should do now is schedule a meeting with internist so he can do a review of your GIT and also evaluate your heart for any coronary heart diseases.
The dosage of your lanzaprazole might be added or the drug changed complete or associated to an antacids.

Hope this helps
Answered: Wed, 30 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor